Alert archive / Nebraska / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 101, NWS Omaha, NE

May 5, 20124 counties in Nebraska

NWS Omaha, NE issued this severe thunderstorm warning at May 5, 2012, 12:30 AM CDT for 4 counties in Nebraska. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 5, 2012, 12:30 AM CDT (05:30 UTC)
Expired
May 5, 2012, 1:15 AM CDT
In force
45 min
Issued by
NWS Omaha, NE
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

Counties Butler County, NE, Colfax County, NE, Dodge County, NE, Saunders County, NE

The radar

The Omaha radar (KOAX), 45 km from the middle of the area, began a volume at 05:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 4, 11:00 PM CDTSevere Thunderstorm WatchSPC3 hr

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 5.5 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2012-05-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2635 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2012-05-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 71 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2635 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
1505 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
71 m²/s²
0-3 km storm-relative helicity
173 m²/s²
Significant tornado parameter
0.6
Supercell composite
8.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

752 
WUUS53 KOAX 050530
SVROAX

NEC023-037-053-155-050615-
/O.NEW.KOAX.SV.W.0101.120505T0530Z-120505T0615Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1230 AM CDT SAT MAY 5 2012

THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EXTREME NORTHEASTERN BUTLER COUNTY IN EAST CENTRAL NEBRASKA...
  SOUTHEASTERN COLFAX COUNTY IN NORTHEAST NEBRASKA...
  SOUTHWESTERN DODGE COUNTY IN EAST CENTRAL NEBRASKA...
  EXTREME NORTHWESTERN SAUNDERS COUNTY IN EAST CENTRAL NEBRASKA...

* UNTIL 115 AM CDT

* AT 1228 AM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 
  CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 
  NEAR SCHUYLER...OR 17 MILES EAST OF COLUMBUS...AND MOVING EAST AT 
  15 MPH. 

* LOCATIONS IMPACTED INCLUDE...
  NORTH BEND...MORSE BLUFF...LINWOOD AND ROGERS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR 
PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR 
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE 
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4156 9675 4138 9670 4138 9704 4155 9705
TIME...MOT...LOC 0528Z 270DEG 12KT 4147 9702 
WIND...HAIL <50MPH 1.00IN

$$

MILLER
5 follow-up statements
278 
WWUS53 KOAX 050540
SVSOAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1240 AM CDT SAT MAY 5 2012

NEC023-037-053-155-050615-
/O.CON.KOAX.SV.W.0101.000000T0000Z-120505T0615Z/
SAUNDERS NE-BUTLER NE-COLFAX NE-DODGE NE-
1240 AM CDT SAT MAY 5 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 AM 
CDT FOR EXTREME NORTHWESTERN SAUNDERS...EXTREME NORTHEASTERN 
BUTLER...SOUTHEASTERN COLFAX AND SOUTHWESTERN DODGE COUNTIES...

AT 1237 AM CDT...DOPPLER RADAR INDICATED A LINE OF SEVERE 
THUNDERSTORMS CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL AND 
DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED 
ALONG A LINE EXTENDING FROM 11 MILES NORTHWEST OF NORTH BEND TO 
SCHUYLER...OR ALONG A LINE EXTENDING FROM 40 MILES SOUTHEAST OF 
NORFOLK TO 19 MILES EAST OF COLUMBUS...MOVING EAST AT 15 MPH. 

LOCATIONS IMPACTED INCLUDE...
NORTH BEND...MORSE BLUFF...LINWOOD AND ROGERS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MILES 
PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING AND VERY HEAVY 
RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST 
FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO 
DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4156 9675 4138 9670 4138 9704 4155 9705
TIME...MOT...LOC 0537Z 271DEG 12KT 4155 9698 4138 9699 
WIND...HAIL 60MPH 1.25IN

$$

MILLER
019 
WWUS53 KOAX 050545
SVSOAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1245 AM CDT SAT MAY 5 2012

NEC023-037-053-155-050615-
/O.CON.KOAX.SV.W.0101.000000T0000Z-120505T0615Z/
SAUNDERS NE-BUTLER NE-COLFAX NE-DODGE NE-
1245 AM CDT SAT MAY 5 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 AM 
CDT FOR EXTREME NORTHWESTERN SAUNDERS...EXTREME NORTHEASTERN 
BUTLER...SOUTHEASTERN COLFAX AND SOUTHWESTERN DODGE COUNTIES...

AT 1245 AM CDT...DOPPLER RADAR INDICATED A LINE OF SEVERE 
THUNDERSTORMS CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL AND 
DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG 
A LINE EXTENDING FROM 10 MILES NORTHWEST OF NORTH BEND TO 6 MILES 
SOUTHEAST OF SCHUYLER...OR ALONG A LINE EXTENDING FROM 41 MILES 
SOUTHEAST OF NORFOLK TO 20 MILES EAST OF COLUMBUS...MOVING EAST AT 
15 MPH. 

LOCATIONS IMPACTED INCLUDE...
NORTH BEND...MORSE BLUFF...LINWOOD AND ROGERS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MILES 
PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING AND VERY HEAVY 
RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST 
FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO 
DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4155 9701 4155 9698 4156 9675 4138 9670
      4138 9702
TIME...MOT...LOC 0542Z 270DEG 12KT 4155 9695 4138 9696 
WIND...HAIL 60MPH 1.25IN

$$

MILLER
877 
WWUS53 KOAX 050555
SVSOAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1255 AM CDT SAT MAY 5 2012

NEC023-037-053-155-050615-
/O.CON.KOAX.SV.W.0101.000000T0000Z-120505T0615Z/
SAUNDERS NE-BUTLER NE-COLFAX NE-DODGE NE-
1255 AM CDT SAT MAY 5 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 AM 
CDT FOR EXTREME NORTHWESTERN SAUNDERS...EXTREME NORTHEASTERN 
BUTLER...SOUTHEASTERN COLFAX AND SOUTHWESTERN DODGE COUNTIES...

AT 1251 AM CDT...DOPPLER RADAR INDICATED A LINE OF SEVERE 
THUNDERSTORMS CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL AND 
DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED 
ALONG A LINE EXTENDING FROM 8 MILES NORTHWEST OF NORTH BEND TO 7 
MILES NORTHWEST OF PRAGUE...OR ALONG A LINE EXTENDING FROM 42 
MILES SOUTHEAST OF NORFOLK TO 22 MILES EAST OF COLUMBUS...MOVING 
EAST AT 15 MPH. 

LOCATIONS IMPACTED INCLUDE...
NORTH BEND...MORSE BLUFF...LINWOOD AND ROGERS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MILES 
PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING AND VERY HEAVY 
RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST 
FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO 
DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4155 9696 4156 9675 4138 9670 4138 9698
      4148 9699
TIME...MOT...LOC 0551Z 270DEG 12KT 4155 9691 4138 9692 
WIND...HAIL 60MPH 1.25IN

$$

MILLER
000 
WWUS53 KOAX 050603
SVSOAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
103 AM CDT SAT MAY 5 2012

NEC023-037-050625-
/O.CAN.KOAX.SV.W.0101.000000T0000Z-120505T0615Z/
BUTLER NE-COLFAX NE-
103 AM CDT SAT MAY 5 2012

...THE SEVERE THUNDERSTORM WARNING FOR EXTREME NORTHEASTERN BUTLER 
AND SOUTHEASTERN COLFAX COUNTIES IS CANCELLED...

THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED EAST
OUT BUTLER AND COLFAX COUNTIES. THEREFORE THE WARNING FOR THOSE
AREAS HAS BEEN CANCELLED. 

LAT...LON 4140 9690 4155 9690 4156 9675 4138 9670
      4138 9691
TIME...MOT...LOC 0602Z 269DEG 11KT 4146 9689 

$$

NEC053-155-050615-
/O.CON.KOAX.SV.W.0101.000000T0000Z-120505T0615Z/
SAUNDERS NE-DODGE NE-
103 AM CDT SAT MAY 5 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 AM 
CDT FOR EXTREME NORTHWESTERN SAUNDERS AND SOUTHWESTERN DODGE 
COUNTIES...

AT 101 AM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 
CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN 
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR NORTH BEND...OR 
24 MILES EAST OF COLUMBUS...MOVING EAST AT 15 MPH. 

LOCATIONS IMPACTED INCLUDE...
NORTH BEND AND MORSE BLUFF. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MILES 
PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING AND VERY HEAVY 
RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST 
FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO 
DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4140 9690 4155 9690 4156 9675 4138 9670
      4138 9691
TIME...MOT...LOC 0601Z 269DEG 11KT 4146 9689 
WIND...HAIL 60MPH 1.00IN

$$

MILLER
090 
WWUS53 KOAX 050612
SVSOAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
112 AM CDT SAT MAY 5 2012

NEC053-155-050625-
/O.EXP.KOAX.SV.W.0101.000000T0000Z-120505T0615Z/
SAUNDERS NE-DODGE NE-
112 AM CDT SAT MAY 5 2012

...THE SEVERE THUNDERSTORM WARNING FOR EXTREME NORTHWESTERN 
SAUNDERS AND SOUTHWESTERN DODGE COUNTIES WILL EXPIRE AT 115 AM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND NO LONGER 
POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE THE WARNING 
WILL BE ALLOWED TO EXPIRE.  HOWEVER SMALL HAIL....GUSTY WINDS AND 
HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM AS IT MOVES 
THROUGH SOUTHERN DODGE AND NORTHERN SAUNDERS COUNTIES.

IN ADDITION...SEVERE THUNDERSTORM REDEVELOPMENT REMAINS POSSIBLE...
AND A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 5 AM CDT.

REMEMBER...A SEVERE THUNDERSTORM WARNING STILL REMAINS IN EFFECT 
FOR NORTHERN PARTS OF DODGE COUNTY UNTIL 2 AM CDT...INCLUDING THE 
SNYDER AND SCRIBNER AREAS.

LAT...LON 4140 9690 4155 9690 4156 9675 4138 9670
      4138 9691
TIME...MOT...LOC 0610Z 270DEG 12KT 4146 9689 

$$

DERGAN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 4, 6:46 PM CDT, 5 hours 44 minutes earlier.

Area forecast discussion, May 4, 6:46 PM CDT, 5 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
646 PM CDT FRI MAY 4 2012

.AVIATION...00Z TAFS FOR KOFK...KOMA AND KLNK.

ACTIVE WEATHER EXPECTED FOR FIRST COUPLE HOURS AT KOMA AND KLNK.
HEAVY RAIN...VARIABLE STRONG WINDS IN ADDITION TO HAIL ARE
POSSIBLE THROUGH AT LEAST 03Z FOR KOMA AND KLNK AS SCATTERED
THUNDERSTORMS SINK SOUTHEAST THIS EVENING. AFTER THESE PASS...IFR
TO PERIODS OF LIFR CONDITIONS ARE POSSIBLE AS LOW CLOUDS AND FOG
DEVELOP SIMILAR TO LAST NIGHT DUE TO AMPLE LOW LEVEL MOISTURE IN
THE ATMOSPHERE.

KERN

&&

.PREV DISCUSSION... /ISSUED 326 PM CDT FRI MAY 4 2012/

DISCUSSION...
FORECAST CONCERNS ARE MAINLY CONVECTION CHANCES/STRENGTH THROUGH
SUNDAY.

FOR TONIGHT...EXTREMELY UNSTABLE CONDITIONS PREVAILED
SOUTH OF AFTERNOON CONVECTION WITH MLCAPE 2000-3500 J/KG WITH
LITTLE CIN OVER MUCH OF THE FORECAST AREA PER 19Z SPC MESO PAGE.
ISOLATED SEVERE CONVECTION WHICH DEVELOPED ON NRN EDGE OF HIGHER
INSTABILITY PUSHED OUTFLOW FARTHER S INTO NERN NEBRASKA WHICH
MAKES EVOLUTION OF CONVECTION SOMEWHAT QUESTIONABLE. SOME SHORTER
TERM MODELS...I.E. 12Z 4KM WRF DID NOT PICK UP ON AFTERNOON
CONVECTION IN NERN NEBR BUT BROUGHT ADDITIONAL DEVELOPMENT SWD
INTO THAT AREA AFTER 00Z WITH 12Z GFS/NAM DOING SO LIKEWISE.
MEANWHILE SOME STABILIZATION BEHIND CURRENT CONVECTION COULD
CREATE A LULL IN ACTIVITY FOR A WHILE THIS EVENING. HOWEVER...FEEL
NET EFFECT COULD BE WITH LOW LEVEL JET FOCUSED ON OUTFLOW AND RICH
MOISTURE IN PLACE...H85 12Z DWPTS PER U.A AT +15 DEG
C....CONTINUED REGENERATION AND AREAS OF HEAVY RAIN COULD COEXIST
WITH SEVERE THREAT NE ZONES THIS EVENING. BOTH WILL BE INCLUDED IN
GRIDS. ALTHOUGH CHANCES OF CONVECTION APPEAR MUCH LESS FARTHER
SE...HIGH INSTABILITY AND LITTLE/NO CIN COULD LEAD TO DEVELOPMENT
S OF WATCH AREA...ALBEIT CHANCES WHERE CU FIELD HAS LEFT...OVER
THE FAR S...APPEAR PRETTY SMALL UNLESS SOME ACTIVITY WOULD SHIFT
INTO THAT REGION LATE TONIGHT. OTHERWISE...MENTIONED FOG AND
INCREASED SKY GRIDS AGAIN LATE TONIGHT/SATURDAY MORNING WITH HIGH
DWPTS STILL IN PLACE.

FOR SATURDAY/SATURDAY NIGHT...GFS/ECMWF HOLD OFF WITH QPF
GENERATION UNTIL BASICALLY AFTER 00Z FOR FORECAST AREA. HOWEVER...
POTENTIAL OUTFLOW BOUNDARIES AND EVEN HIGHER AMOUNTS OF
MOISTURE/INSTABILITY COULD ALLOW FOR DEVELOPMENT IN AFTERNOON AND
RAISED POPS NW ZONES. OUTFLOW/LINGERING CLOUDS WILL HAVE TO BE
MONITORED BUT SPOTTY UPPER 80S/90 DEGREE READINGS THROUGH 20Z
TODAY COULD EASILY BE REPEATED SATURDAY...ESPECIALLY IF LOW CLOUDS
WOULD FAIL TO BE AS WIDESPREAD AS THIS MORNING. WILL AGAIN MENTION
HEAVY RAIN NRN ZONES SATURDAY EVENING AS FORECAST PRECIPITABLE
WATER WAS EVEN HIGHER THAN TODAY.

ADJUSTED FORECAST A LITTLE TO ACCOUNT FOR A SLOWER FRONTAL PASSAGE
SUNDAY PER 12Z GFS. THUS BOOSTED POPS SUNDAY AND RAISED TEMPS A
LITTLE...ALTHOUGH PRE-FRONTAL CLOUD COVER COULD LIMIT HEATING.

AFTER THAT MUCH COOLER TEMPERATURES SPREAD SWD INTO MIDWEEK BEFORE
RECOVERING. TRIMMED PRECIP MENTION ON TUE TO FAR NERN IA ZONES PER
GFS/ECMWF. SINCE BOTH GFS/ECMWF FORECAST ANOTHER TROUGH TOWARD
FORECAST AREA NEXT FRI MODEST POPS WERE INCLUDED FOR NEW DAY 7
ALONG WITH COOLER TEMPS N/W.

CHERMOK

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
IA...NONE.
&&
Hazardous weather outlook, May 4, 5:37 PM CDT, 6 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
537 PM CDT FRI MAY 4 2012

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-051245-
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-
PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-
STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER-
SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE-
JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON-
537 PM CDT FRI MAY 4 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST
NEBRASKA AND SOUTHEAST NEBRASKA.

.DAY ONE...TONIGHT AND SATURDAY

THERE IS A SLIGHT RISK FOR SCATTERED STRONG TO SEVERE STORMS
ACROSS ALL OF THE OUTLOOK AREA TONIGHT ACROSS EASTERN NEBRASKA
AND SOUTHWEST IOWA. LARGE HAIL...DAMAGING WINDS AND LOCALLY HEAVY
RAIN ARE THE PRIMARY HAZARDS.

THUNDERSTORMS ARE EXPECTED TO DEVELOP AND MOVE SOUTH ALONG A
SAGGING OUTFLOW BOUNDARY DRAPED ACROSS NORTHEAST NEBRASKA AND INTO
WEST CENTRAL IOWA. THUNDERSTORMS WILL CONTINUE TO PUSH SOUTHEAST
ALONG THIS BOUNDARY THROUGH THE EVENING HOURS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SEVERE THUNDERSTORMS ARE AGAIN POSSIBLE SATURDAY EVENING AND
SATURDAY NIGHT. A VERY UNSTABLE ATMOSPHERE WILL BE IN PLACE
SATURDAY AFTERNOON BUT WARM MID LEVEL TEMPERATURES SHOULD CAP ANY
DEVELOPMENT UNTIL A COLD FRONT APPROACHES FROM THE NORTHWEST.
THIS COLD FRONT SHOULD BE MOVING INTO NORTHEAST NEBRASKA DURING
THE EVENING...THEN WILL SWEEP THROUGH THE REST OF EASTERN
NEBRASKA AND SOUTHWEST IOWA OVERNIGHT. LARGE HAIL...DAMAGING WINDS
AND LOCALLY HEAVY RAIN WILL BE POSSIBLE WITH ANY THUNDERSTORMS
THAT DEVELOP.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING AND AGAIN SATURDAY
NIGHT.

KERN

In the hours before

Special weather statement, May 4, 9:44 PM CDT, 2 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
944 PM CDT FRI MAY 4 2012

NEZ032-033-042-043-050315-
STANTON NE-COLFAX NE-CUMING NE-PLATTE NE-
944 PM CDT FRI MAY 4 2012

...SIGNIFICANT WEATHER ADVISORY FOR STANTON...NORTH CENTRAL COLFAX...
SOUTHWESTERN CUMING AND NORTHEASTERN PLATTE COUNTIES UNTIL 1015 PM
CDT...

AT 940 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A STRONG THUNDERSTORM NEAR LEIGH...OR 18 MILES SOUTH OF
NORFOLK...MOVING EAST AT 15 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH WILL BE
POSSIBLE WITH THIS STORM. THIS STORM MAY INTENSIFY AND IF IT DOES A
WARNING WILL BE ISSUED.

LOCATIONS IMPACTED INCLUDE...
CLARKSON...HOWELLS...LEIGH AND CRESTON.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT
FRIDAY EVENING FOR NORTHEASTERN NEBRASKA.

LAT...LON 4194 9700 4167 9697 4169 9737 4178 9738
      4187 9737
TIME...MOT...LOC 0240Z 264DEG 15KT 4178 9730

MILLER
Local storm report, May 4, 9:59 PM CDT, 2 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
959 PM CDT FRI MAY 04 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0952 PM     HAIL             3 NNW WAYNE             42.28N 97.04W
05/04/2012  E1.00 INCH       WAYNE              NE   EMERGENCY MNGR

            HAIL COVERING THE GROUND

&&

DFOBERT
Special weather statement, May 4, 11:16 PM CDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1116 PM CDT FRI MAY 4 2012

NEZ032-033-043-044-050445-
STANTON NE-DODGE NE-COLFAX NE-CUMING NE-
1116 PM CDT FRI MAY 4 2012

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN STANTON...
NORTHWESTERN DODGE...NORTHEASTERN COLFAX AND CUMING COUNTIES UNTIL
1145 PM CDT...

AT 1112 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A STRONG THUNDERSTORM NEAR HOWELLS...OR 27 MILES
SOUTHEAST OF NORFOLK...MOVING EAST AT 15 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH WILL BE
POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
BEEMER...DODGE...HOWELLS AND SNYDER.

THIS INCLUDES HIGHWAY 275 NEAR MILE MARKER 113.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR
ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.

&&

LAT...LON 4190 9705 4195 9672 4168 9672 4172 9707
TIME...MOT...LOC 0412Z 274DEG 12KT 4181 9698

MILLER
Local storm report, May 4, 11:20 PM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1120 PM CDT FRI MAY 04 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1115 PM     TSTM WND GST     PENDER                  42.11N 96.71W
05/04/2012  E50.00 MPH       THURSTON           NE   EMERGENCY MNGR

&&

DFOBERT
Special weather statement, May 4, 11:37 PM CDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1137 PM CDT FRI MAY 4 2012

NEZ033-043-044-050500-
DODGE NE-COLFAX NE-CUMING NE-
1137 PM CDT FRI MAY 4 2012

...SIGNIFICANT WEATHER ADVISORY FOR DODGE...NORTHEASTERN COLFAX
AND SOUTHWESTERN CUMING COUNTIES UNTIL 1200 AM CDT...

AT 1135 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A STRONG THUNDERSTORM NEAR DODGE...OR 30 MILES NORTHEAST
OF COLUMBUS...MOVING EAST AT 15 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH WILL BE
POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
DODGE...HOWELLS AND SNYDER.

LAT...LON 4183 9701 4178 9665 4152 9675 4165 9704
TIME...MOT...LOC 0435Z 279DEG 14KT 4172 9691

MILLER
Special weather statement, May 5, 12:14 AM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1214 AM CDT SAT MAY 5 2012

IAZ043-NEZ015-034-050545-
MONONA IA-THURSTON NE-BURT NE-
1214 AM CDT SAT MAY 5 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MONONA...THURSTON
AND BURT COUNTIES UNTIL 1245 AM CDT...

AT 1209 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING
FROM WALTHILL TO LYONS...OR ALONG A LINE EXTENDING FROM 28 MILES
SOUTH OF SIOUX CITY TO 47 MILES EAST OF NORFOLK...AND MOVING
NORTHEAST AT 35 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH WILL BE
POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
LYONS...MACY...WHITING AND DECATUR.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 HIGHWAY 77 BETWEEN MILE MARKERS 147 AND 159.
 INTERSTATE 29 NEAR MILE MARKER 120.

LAT...LON 4189 9617 4184 9655 4186 9655 4214 9648
      4222 9616 4222 9612
TIME...MOT...LOC 0509Z 240DEG 31KT 4208 9646 4193 9650

MILLER

The office that day

Everything else NWS Omaha, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 4, 7:07 PM CDTSevere Thunderstorm WarningOAXColfax, Dodge53 min
May 4, 7:15 PM CDTSpecial Weather StatementOAXStanton30 min
May 4, 7:27 PM CDTSevere Thunderstorm WarningOAXDodge, Washington48 min
May 4, 8:08 PM CDTSevere Thunderstorm WarningOAXDodge, Washington30 min
May 4, 8:14 PM CDTSevere Thunderstorm WarningOAXDodge, Saunders30 min
May 4, 9:27 PM CDTSpecial Weather StatementOAXWayne33 min
May 4, 9:34 PM CDTSevere Thunderstorm WarningOAXCedar, Pierce, Wayne41 min
May 4, 9:44 PM CDTSpecial Weather StatementOAXStanton31 min
May 4, 9:52 PM CDTSevere Thunderstorm WarningOAXColfax, Platte, Stanton38 min
May 4, 10:12 PM CDTSevere Thunderstorm WarningOAXPierce, Wayne32 min
May 4, 10:31 PM CDTSevere Thunderstorm WarningOAXThurston, Wayne59 min
May 4, 10:42 PM CDTSevere Thunderstorm WarningOAXStanton, Wayne36 min
May 4, 11:03 PM CDTFlash Flood WarningOAXWayne4 hr
May 4, 11:06 PM CDTSevere Thunderstorm WarningOAXCuming, Thurston, Wayne54 min
May 4, 11:16 PM CDTSpecial Weather StatementOAXCuming29 min
May 4, 11:37 PM CDTSpecial Weather StatementOAXDodge23 min
May 4, 11:46 PM CDTSevere Thunderstorm WarningOAXColfax, Dodge44 min
May 5, 12:00 AM CDTSevere Thunderstorm WarningOAXAntelope45 min
May 5, 12:14 AM CDTSpecial Weather StatementOAXBurt31 min
May 5, 12:33 AM CDTSevere Thunderstorm WarningOAXBurt, Dodge, Washington42 min
May 5, 12:46 AM CDTSevere Thunderstorm WarningOAXMadison, Stanton44 min
May 5, 1:09 AM CDTSevere Thunderstorm WarningOAXDodge21 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.